Utah, 2010Winter Storm in Utah, November 27 to 29, 2010
November 27 to 29, 2010 · NWS SLC · 10 events in 10 counties and zones
Another cold Pacific storm system moved through the State of Utah at the end of November, bringing heavy snowfall to much of the state.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another cold Pacific storm system moved through the State of Utah at the end of November, bringing heavy snowfall to much of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 27, 10:06 AM MST, 5 hours 54 minutes earlier.
Area forecast discussion, Nov 27, 10:06 AM MST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1006 AM MST SAT NOV 27 2010
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL CROSS THE REGION TONIGHT
THROUGH EARLY MONDAY. HIGH PRESSURE WILL RETURN FOR THE MIDDLE PART
OF THE WEEK.
&&
.DISCUSSION...THE UPPER TROF CONTINUES TO MOVE INTO THE WESTERN
STATES THIS MORNING WITH INCREASING SOUTHWEST FLOW ALOFT OVER UT.
THE SOUTH WINDS HAVE STARTED TO SURFACE IN THE MORE ELEVATED AREAS
OF THE WESTERN UT VALLEYS WHILE SHALLOW COLD AIR REMAINS IN PLACE AT
MOST VALLEY BOTTOMS. THIS COLD AIR WILL CONTINUE TO ERODE TODAY INTO
TONIGHT AS THE UPPER TROF APPROACHES AND THE SURFACE PRESSURES
CONTINUE TO FALL.
THE SURFACE FRONT WITH THIS UPPER TROF APPEARS TO BE WEAK AND
SOMEWHAT DISORGANIZED BUT THE POST FRONTAL SURFACE GRADIENT IS
FORECAST TO BE FAIRLY STRONG SO THERE WILL BE SOME FORCING ALONG THE
SURFACE BOUNDARY. SOME PREFRONTAL PRECIP IS POSSIBLE TONIGHT NORTH
AND WEST OF SLC IN A WEAK WARM FRONTAL ENVIRONMENT BUT IT APPEARS
MOST OF THE PRECIP ASSOCIATED WITH THIS SYSTEM WILL BE BEHIND THE
FRONT WITH PRECIP LINGERING INTO MIDDAY MON IN NORTHWEST FLOW
UPSLOPE AREAS.
I THINK THE STORM TOTAL ACCUMULATION IN THE VALLEYS ALONG I-15 COULD
EXCEED 6 INCHES IN SOME AREAS BUT PRECIP WILL BE STRUNG OUT OVER A
24-36 HOUR PERIOD WITH SUB-WARNING AMOUNTS EVEN DURING THE DAY SUN.
THIS PLUS AN ILL DEFINED SURFACE FRONT AND A SHOWERY NATURE TO THE
PRECIP AFTER SUN LEADS ME TO LEAN MORE TOWARDS ISSUING A WINTER
WEATHER ADVISORY VS A WARNING FOR THESE ZONES.
WARNING LEVEL AMOUNTS SHOULD OCCUR IN THE MTNS FROM THIS SYSTEM
ALTHO ACCUMULATIONS WILL BE VERY DEPENDENT ON OROGRAPHICS.
PRECIP TYPE SHOULD NOT BE AN ISSUE WITH THE AIRMASS ALOFT COOLING
ENOUGH BEFORE PRECIP STARTS TO PRECLUDE FREEZING RAIN IN THE VALLEYS
WITH TRAPPED COLD AIR. THERE SHOULD ALSO BE ENOUGH MIXING IN THE ST
GEORGE AREA TO RESULT IN RAIN THERE OR AT WORST WET SNOW WITH LITTLE
ACCUMULATION.
PRECIP SHOULD END IN THE VALLEYS BY MIDDAY MON AND ACROSS THE MTNS
BY LATE MON WITH RIDGING BUILDING IN FOR TUE.
NO UPDATES PLANNED AT THIS TIME.
&&
.AVIATION...WHILE SURFACE WINDS AT THE SLC TERMINAL ARE
NORTHWESTERLY AS OF 16Z...WINDS MAY CONTINUE TO BE LIGHT AND
VARIABLE AT TIMES THROUGH 19Z...BEFORE INCREASING FROM THE
NORTHWEST BETWEEN 19 AND 21Z. CEILINGS WILL BEGIN TO LOWER THROUGH
THE DAY...WITH CEILINGS DROPPING BELOW 7000FT BETWEEN 04Z AND 08Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM MST MONDAY
FOR UTZ007>010-517-518.
WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
UTZ001>004-006-015-016.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 AM MST
SUNDAY FOR UTZ005.
WY...NONE.
&&
WILENSKY/SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Nov 27, 3:29 AM MST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
329 AM MST SAT NOV 27 2010
UTZ001>016-019>021-517-518-WYZ021-281300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
329 AM MST SAT NOV 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM SYSTEM WILL BEGIN TO IMPACT THE REGION THIS
EVENING...WITH ACCUMULATING SNOWFALL DEVELOPING ACROSS THE WESTERN
AND CENTRAL UTAH VALLEYS...ALONG WITH THE MOUNTAINS ACROSS THE
STATE. CONSULT THE LATEST WINTER STORM WATCHES...WARNINGS AND
ADVISORIES FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PACIFIC STORM SYSTEM WILL CONTINUE IMPACT THE REGION SUNDAY
BEFORE DIMINISHING MONDAY. WIDESPREAD ACCUMULATING SNOWFALL IS EXPECTED
ACROSS THE WESTERN HALF OF UTAH. THIS SNOWFALL WILL LIKELY HAVE A
SIGNIFICANT IMPACT ON HOLIDAY TRAVEL SUNDAY. THOSE PLANNING TO
TRAVEL SUNDAY SHOULD PREPARE FOR WINTER DRIVING CONDITIONS
INCLUDING SNOW PACKED ROADWAYS...AND SHOULD CONSIDER ALTERING
TRAVEL PLANS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ROGOWSKI
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Winter Storm, Northern Wasatch Front
- When
- November 27, 4:00 PM MST to November 29, 4:00 AM MST
- Where
- Northern Wasatch Front forecast zone
- Reported by
- Trained Spotter
New snowfall across the area included 15 inches of snow on the North Salt Lake Bench, 14 inches on the Bountiful Bench, and 10 inches in Bountiful and Brigham City.
Winter Storm, Cache Valley/Utah
- When
- November 27, 5:00 PM MST to November 29, 4:00 AM MST
- Where
- Cache Valley/Utah forecast zone
- Reported by
- Trained Spotter
Storm totals in the Cache Valley included 13 inches of new snow in Smithfield, and 11 inches in Hyde Park, North Logan, and Richmond.
Winter Storm, Wasatch Mountains I-80 North
- When
- November 27, 5:00 PM MST to November 29, 4:00 AM MST
- Where
- Wasatch Mountains I-80 North forecast zone
- Reported by
- SNOTEL
Parrish Creek SNOTEL received 1.00 inches of liquid equivalent precipitation, or approximately 20 inches of new snow, based on snow ratios at similar elevations.
Winter Storm, Wasatch Mountains South of I-80
- When
- November 27, 11:00 PM MST to November 29, 10:00 AM MST
- Where
- Wasatch Mountains South of I-80 forecast zone
- Reported by
- Trained Spotter
Snowbird Ski and Summer Resort received 21 inches of snow for the storm, including 14 inches in 12 hours from the evening of the 28th through the morning of the 29th. Other storm totals included 18 inches at Alta Ski Lifts and 10 inches at Provo Canyon.
Winter Storm, Southern Wasatch Front
- When
- November 27, 11:00 PM MST to November 29, 9:00 AM MST
- Where
- Southern Wasatch Front forecast zone
- Reported by
- NWS Employee
Storm total snowfall across the area included 9 inches in Suncrest, 8 inches in Levan, 6 inches in Lehi, and 5 inches at Brigham Young University in Provo.
Winter Storm, Salt Lake and Tooele Valleys
- When
- November 28, 12:00 AM MST to November 29, 9:00 AM MST
- Where
- Salt Lake and Tooele Valleys forecast zone
- Reported by
- NWS Employee
Storm totals across the area included 16 inches of new snow in the Upper Avenues, 14 inches in West Jordan and Magna, 13 inches in Sandy, 12 inches in Tooele and Upper Millcreek, 10 inches at the Salt Lake International Airport, and 8 inches in Stansbury Park.
Winter Storm, West Central Utah
- When
- November 28, 12:00 AM MST to November 29, 5:00 AM MST
- Where
- West Central Utah forecast zone
- Reported by
- Trained Spotter
Storm total snowfall across the area included 16 inches in Kanosh, 12 inches in Fillmore, and 7 inches in Oak City.
Winter Storm, Southern Mountains
- When
- November 28, 1:00 AM MST to November 29, 5:00 AM MST
- Where
- Southern Mountains forecast zone
- Reported by
- SNOTEL
The Gardner Peak SNOTEL received 1.40 inches of liquid equivalent precipitation, or approximately 21 inches of new snow.
Winter Storm, Southwest Utah
- When
- November 28, 1:30 AM MST to November 29, 6:00 AM MST
- Where
- Southwest Utah forecast zone
- Reported by
- Trained Spotter
Cedar City received a storm total of 8 inches new snow.
Winter Storm, Central Mountains
- When
- November 28, 5:00 AM MST to November 29, 1:00 PM MST
- Where
- Central Mountains forecast zone
- Reported by
- SNOTEL
The Pickle Keg SNOTEL received 1.40 inches of liquid equivalent precipitation, or approximately 24 inches of new snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Texas, November 27, 20105 events
- Winter Storm in California, November 27 to 28, 20102 events
- Heavy Snow in Nevada, November 27 to 28, 20102 events
- Waterspout in South Atlantic Coastal Waters, November 27, 20101 event
- Waterspout in Gulf of Mexico, November 27, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268524, 268507, 268513, 268516, 268523, 268519, 268521, 268518, 268522, 268517.